Would you like to be a member of our research panel? Join here - there's (nearly) always a great incentive offered for your views.

Labetalol?

(2 Posts)
Considerphebas Sat 23-Jan-16 17:36:55

Hi, I'm currently 11 weeks and despite having no previous problems with blood pressure (apart from developing pre-eclampsia in a previous pregnancy) my blood pressure has been high for the last 2 weeks (peaked at 120/110) so I'm now on labetalol 200mg a day and its slowly bringing my blood pressure back down.
The only problem is I feel utterly awful on it- heart burn, the shakes, feeling weak, double vision and vertigo. I took it in my last pregnancy but by the time I started I was signed off work and nearing the finishing line so it wasn't so bad!
Any experience of how long it takes for the symptoms to die down? I can't imagine feeling like this for the next 7 months and as I have a physically and mentally demanding job I can't think how I'll cope- I want to go back to work ASAP but currently only feel vaguely OK if I stay still!
I've also had 3 previous miscarriages so the whole thing is making me pretty anxious, which means the doctor just tells me I need to relax, which doesn't really help!

goodnightdarthvader1 Sat 23-Jan-16 18:02:09

I'm on it, and have been feeling rough (but not as bad as you). I suggested to the doc that it might be causing some of my symptoms and she insisted it wouldn't do that (although a beta-blocker I was on 5 MONTHS AGO would, she said). She eventually admitted that it was the best one for me to be on in pregnancy, which is why, I assume, she was determined to pretend I wouldn't have the side effects which ARE LISTED ON THE PACKAGING.

Rage.

Anyway, I had no symptoms at the start and they gradually built, so unfortunately I have no useful advice to offer, just flowers

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now